MAUDE Adverse Event Report: EXACTECH, INC. LOGIC FEMORAL PS CEM RIGHT SZ 2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC FEMORAL PS CEM RIGHT SZ 2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC FEMORAL PS CEM RIGHT SZ 2.5
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal team, approximately 6.5 years post initial right tka, the husband of the (b)(6) female patient reported that the patient¿s right knee was initially implanted and patient seemed to recover well from the procedure, except that the scar was large.The patient started experiencing pain and swelling for ¿awhile¿ before she was returned for a revision with competitor¿s devices.It was noticed during the revision that the patient¿s femoral component was loosening.The wound was cultured for infection and came back negative.There was no breakage of device and no surgical delay/prolongation.The patient experienced a long, severely painful recovery and still is not ambulatory, she uses a wheelchair or a walker and ¿severe scarring¿.¿she is terrified of the thought of having another surgery.¿ sales rep was unable to obtain photos/x-rays.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Concomitant medical products: logic tibia implant psc insert, sz 2.5, 11mm (cat# 02-012-44-2511 / serial# (b)(4)) ,lgc tibial fit tray cem sz 2.5f / 2.5t (cat# 02-012-45-2525 / serial#(b)(4)) , and three peg patella 32mm (cat# 200-02-32 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received.(h3) the revision reported was likely the result of aseptic (non-infected) loosening of the femoral component, which damaged bond of the implant to the bone and likely led to the reported pain.However, this cannot be confirmed because the components were not returned for evaluation and no x-rays were provided.The most probable root cause associated with the reported event of "loosening - femoral¿ is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: g3, h2, and h3.H3: the revision reported was likely the result of aseptic (non-infected) loosening of the femoral component, which damaged bond of the implant to the bone and likely led to the reported pain.However, this cannot be confirmed because the components were not returned for evaluation and no x-rays were provided.

Brand Name
LOGIC FEMORAL PS CEM RIGHT SZ 2.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13795945
Report Number1038671-2022-00265
Device Sequence Number17151105
Product Code JWH
UDI-Device Identifier10885862001221
UDI-Public10885862001221
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2017
Device Model NumberLOGIC FEMORAL PS CEM RIGHT SZ 2.5
Device Catalogue Number02-010-01-0325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer09/01/2022
05/12/2023
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date09/26/2022
05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale